IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Rationing in the presence of baselines

  • Jens L. Hougaard

    ()

    (Department of Food and Resource Economics, University of Copenhagen)

  • Juan D. Moreno-Ternero

    ()

    (Department of Economics, Universidad Pablo de Olavide; CORE, Université catholique de Louvain)

  • Lars P. Osterdal

    ()

    (Department of Business and Economics, University of Southern Denmark)

We analyze a general model of rationing in which agents have baselines, in addition to claims against the (insufficient) endowment of the good to be allocated. Many real-life problems fit this general model (e.g., bankruptcy with prioritized claims, resource allocation in the public health care sector, water distribution in drought periods). We introduce (and characterize) a natural class of allocation methods for this model. Any method within the class is associated with a rule in the standard rationing model, and we show that if the latter obeys some focal properties, the former obeys them too.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.upo.es/serv/bib/wps/econ1204.pdf
File Function: First version, 2012
Download Restriction: no

Paper provided by Universidad Pablo de Olavide, Department of Economics in its series Working Papers with number 12.04.

as
in new window

Length: 23 pages
Date of creation: Sep 2012
Date of revision:
Handle: RePEc:pab:wpaper:12.04
Contact details of provider: Postal: Carretera de Utrera km.1, 41013 Sevilla
Phone: + 34 954 34 8913
Fax: + 34 954 34 9339
Web page: http://www.upo.es/econ/
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Juan D. Moreno-Ternero, 2009. "The Proportional Rule for Multi-Issue Bankruptcy Problems," Working Papers 09.11, Universidad Pablo de Olavide, Department of Economics.
  2. HOUGAARD, Jens Leth & MORENO-TERNERO, Juan D. & OSTERDAL, Lars Peter, . "A unifying framework for the problem of adjudicating conflicting claims," CORE Discussion Papers RP -2399, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  3. MORENO-TERNERO, Juan D. & ROEMER, John E., . "Impartiality, priority, and solidarity in the theory of justice," CORE Discussion Papers RP -1896, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  4. Nir Dagan, 1996. "New Characterizations of Old Bankruptcy Rules," Economic theory and game theory 002, Nir Dagan.
  5. Biung-Ghi Ju & Juan D. Moreno-Ternero, 2009. "Progressive and merging-proof taxation," Working Papers 09.12, Universidad Pablo de Olavide, Department of Economics.
  6. Pulido, M. & Borm, P.E.M. & Hendrickx, R.L.P. & Llorca, N. & Sánchez-Soriano, J., 2008. "Compromise solutions for bankruptcy situations with references," Other publications TiSEM d5052c4d-eda1-4d7e-b3d0-d, Tilburg University, School of Economics and Management.
  7. MORENO-TERNERO, Juan D. & VILLAR, Antonio, . "The TAL-family or rules for bankruptcy problems," CORE Discussion Papers RP -1897, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  8. repec:ner:tilbur:urn:nbn:nl:ui:12-194180 is not listed on IDEAS
  9. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
  10. Diego Dominguez & William Thomson, 2006. "A new solution to the problem of adjudicating conflicting claims," Economic Theory, Springer, vol. 28(2), pages 283-307, 06.
  11. Roemer, John E, 1986. "Equality of Resources Implies Equality of Welfare," The Quarterly Journal of Economics, MIT Press, vol. 101(4), pages 751-84, November.
  12. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
  13. Juan Moreno-Ternero & Antonio Villar, 2006. "New characterizations of a classical bankruptcy rule," Review of Economic Design, Springer, vol. 10(2), pages 73-84, August.
  14. Thomson, W., 1989. "Cooperative Models Of Bargaining," RCER Working Papers 177, University of Rochester - Center for Economic Research (RCER).
  15. Toru Hokari & William Thomson, 2007. "On properties of division rules lifted by bilateral consistency," RCER Working Papers 536, University of Rochester - Center for Economic Research (RCER).
  16. Marc Fleurbaey & John Roemer, 2010. "Judicial Precedent as a Dynamic Rationale for Axiomatic Bargaining Theory," NajEcon Working Paper Reviews 814577000000000442, www.najecon.org.
  17. Toru Hokari & William Thomson, 2003. "Claims problems and weighted generalizations of the Talmud rule," Economic Theory, Springer, vol. 21(2), pages 241-261, 03.
  18. Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
  19. Juan de Dios Moreno Ternero & Antonio Villar Notario, 2003. "The Talmud Rule And The Securement Of Agents? Awards," Working Papers. Serie AD 2003-05, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  20. Rene van den Brink & Yukihiko Funaki & Gerard van der Laan, 2008. "The Reverse Talmud Rule for Bankruptcy Problems," Tinbergen Institute Discussion Papers 08-026/1, Tinbergen Institute, revised 27 Mar 2008.
  21. Thomson, William & Yeh, Chun-Hsien, 2008. "Operators for the adjudication of conflicting claims," Journal of Economic Theory, Elsevier, vol. 143(1), pages 177-198, November.
  22. Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
  23. Ju, Biung-Ghi & Miyagawa, Eiichi & Sakai, Toyotaka, 2007. "Non-manipulable division rules in claim problems and generalizations," Journal of Economic Theory, Elsevier, vol. 132(1), pages 1-26, January.
  24. Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer, vol. 28(4), pages 511-520.
  25. Kaminski, Marek M., 2006. "Parametric rationing methods," Games and Economic Behavior, Elsevier, vol. 54(1), pages 115-133, January.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:pab:wpaper:12.04. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Publicación Digital - UPO)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.